Can statin drugs cause stomach problems?
So, you’ve been taking statins for a while now and suddenly you’re experiencing weird digestive issues. You’re not alone!
Statin drugs are typically used to help lower cholesterol levels in the blood. However, like every medication, certain side effects accompany their usage. In this article, we will address whether or not these gut-wrenching scenarios have anything to do with consuming statins.
What Are Statin Drugs?
Stain, a racehorse drug that people use too
Statins are medications prescribed by physicians around the world for treating cardiovascular ailments such as hypertension or reducing cholesterol levels in patients with high LDL-C (low-density lipoprotein cholesterol) readings.
These inhibitors work by slowing down an enzyme called HMG-CoA reductase that controls the production of cholesterol generated within cells.
The final result is lower lipid profiles which can improve your overall heart health outlook.
How Do These Medications Affect Digestion?
Gastrointestinal upset, your breakfast coming up faster than Usain Bolt after running 400m
Nearly any pharmaceutical drug you consume comes with some form of potential side effects. The ones most frequently encountered include:
- Abdominal cramps
For reasons still unclear today, many individuals report some degree of gastrointestinal distress when starting treatment via ingestion of these pills.
Fortunately, though occasional bowel movement disturbance isn’t fun at all – it rarely leads to severe complications beyond temporary; however resolute “Take your meds!” proclamations from medical professionals can be pretty annoying if one’s guts feel uneven more days than others
Could Cholesterol-Lowering Medication be Causing My Symptoms?
Intestinal fireworks happen iff, statistical outliers hanging out on both sides are crossed
Any number ranging from 1% to 10% of those using statins may encounter gastrointestinal problems. This might imply that you are part.
Initial discomfort typically fades away as your body adjusts and adapts to the new regimen.
Finally, it should be stated that gut rumblings can occur with any medication for some people; if they persist longer than a few days, do needlessly decrease or stop consumption- kindly let the health professional overseeing you know about these issues.
Why Do Statins Cause Stomach Distress?
Statisfaction? I hardly think so!
There is no clear-cut answer concerning precisely how or why this drug family commonly results in such symptoms.
However, there are suggestions that perhaps one factor could be because certain patients have noticeable differences in enzyme levels required metabolizing fats (including digesting dietary cholesterol).
This situation may create disarray once treatment involving decreasing lipids got initiated- thereby leading to undesired side effects within an individual’s digestive system.
Another plausible explanation involves lowered LDLs potentially impacting bile acid secretion negatively—therefore affecting microscopic flora and fauna populations living in the gut ecosystem responsible for overall digestion performance.
What Can You Do With Upset Stomach While On Statins?
For starters, prepare ahead, get a bucket close enough
Here are some measures which individuals experiencing stomach issues while taking statin drugs could try:
- Consume smaller meals but more frequently.
- A nap lying on your left side
- Chew food thoroughly
- Cutback spicy foods
- Try fiber supplements like psyllium husks when adding fiber-rich foods causes too much fecal matter build-up
- Drink lots of water
If none of all these remedies helped alleviate distress related deficiency-related events from scaling up further– it will suffice exploring alternative medication possibilities together alongside physician guidance.
Is There Anything Else That Might Help Reduce The Incidence Of Gastrointestinal Disruption?
Keep track of your diet, this is not a suggestion to have dessert first
As statistics suggest that up to 75% of gastrointestinal discomforts experienced by those on statins corresponded with food items’ consumption before medication.
Therefore, being mindful about eating foods like fatty fried meals, black beans or anything else extending stays in bowels may allow for reaching desired reduction rates quicker. You know where the liquor store is because everyone needs a drink every once in awhile.
The Bottom Line: Can Statin Medication Cause Stomach Distress?
Hot poop alert, no really 🚨 watch out!🔥
Yes; however, please note that gastrointestinal distress while taking any new drug is common practice and does not mean you should simply stop consuming them without due consultation from medical professionals who can offer insights into less significant side effect symptoms than others during typical prescription reaction periods
If encountering lengthy post-consumption unpleasantness lasting more than two weeks straighten things contact doctors immediately as variation secondary symptoms could arise.
That’s all for now!
Statin drugs’ digestive side effects can be an unwelcome surprise for anyone starting cholesterol-lowering therapy—nevertheless pretty much unavoidable when lowering maladies needing it.
Over time gut adaptations will somewhat decrease intestinal struggles if probed appropriately- remember never hesitate communicating long-lasting side effect stressors directly with health care providers active in aiding recovery efforts concerned unique scenarios.[^1]
Enjoy the journey and make sure you work closely with qualified physicians throughout.